Alert archive / Wisconsin / River Flood Warnings in 2013
River Flood Warning 5, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 1, 2013, 8:56 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Apr 1, 2013, 1:00 PM CDT. It was in force for 56 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2013, 8:56 AM CDT (13:56 UTC)
- In effect from
- Apr 1, 2013, 1:00 PM CDT
- Expired
- Apr 3, 2013, 9:00 PM CDT
- In force
- 56 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trempealeau River at Dodge (DDGW3).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
056 WGUS43 KARX 011356 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 856 AM CDT MON APR 1 2013 .THE COMBINATION OF MELTING SNOW AND RECENT RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE TREMPEALEAU RIVER IN AND AROUND THE DODGE AREAS. MINOR FLOODING IS EXPECTED THROUGH MID-WEEK. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-020156- /O.NEW.KARX.FL.W.0005.130401T1800Z-130404T0200Z/ /DDGW3.1.ER.130401T1800Z.130402T1200Z.130403T0800Z.NO/ 856 AM CDT MON APR 1 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TREMPEALEAU RIVER AT DODGE. * FROM THIS AFTERNOON TO WEDNESDAY EVENING. * AT 8:00 AM MONDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TODAY AND RISE TO A CREST NEAR 9.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$
4 follow-up statements
890 WGUS83 KARX 020206 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 906 PM CDT MON APR 1 2013 .THE COMBINATION OF MELTING SNOW AND RECENT RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE TREMPEALEAU RIVER IN AND AROUND THE DODGE AREAS. MINOR FLOODING IS EXPECTED THROUGH MID-WEEK. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-021706- /O.CON.KARX.FL.W.0005.000000T0000Z-130404T0200Z/ /DDGW3.1.SM.130401T1948Z.130402T1200Z.130403T0800Z.NO/ 906 PM CDT MON APR 1 2013 THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM MONDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ ZT
580 WGUS83 KARX 020812 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 312 AM CDT TUE APR 2 2013 .THE COMBINATION OF MELTING SNOW AND RECENT RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE TREMPEALEAU RIVER IN AND AROUND THE DODGE AREA. MINOR FLOODING IS EXPECTED TODAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-022312- /O.CON.KARX.FL.W.0005.000000T0000Z-130404T0200Z/ /DDGW3.1.SM.130401T1948Z.130402T1800Z.130403T0800Z.NO/ 312 AM CDT TUE APR 2 2013 THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:00 AM TUESDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$
741 WGUS83 KARX 021426 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 925 AM CDT TUE APR 2 2013 .THE COMBINATION OF MELTING SNOW AND RECENT RAINFALL HAS CAUSED SIGNIFICANT RISES ON THE TREMPEALEAU RIVER IN AND AROUND THE DODGE AREA. MINOR FLOODING IS EXPECTED TODAY. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-030525- /O.EXT.KARX.FL.W.0005.000000T0000Z-130403T1200Z/ /DDGW3.1.SM.130401T1948Z.130402T0700Z.130402T1800Z.NO/ 925 AM CDT TUE APR 2 2013 THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM TUESDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE TODAY. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$
709 WGUS83 KARX 030106 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 806 PM CDT TUE APR 2 2013 .THE WATER LEVEL ON THE TREMPEALEAU RIVER AT DODGE HAS FALLEN BELOW FLOOD STAGE...THUS THE FLOOD WARNING IS CANCELLED. HOWEVER...THE RIVER WILL REMAIN ELEVATED FOR ANOTHER DAY OR SO...AS THE RECENT SNOW MELT WORKS DOWN THE TREMPEALEAU RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-030136- /O.CAN.KARX.FL.W.0005.000000T0000Z-130403T1200Z/ /DDGW3.1.SM.130401T1948Z.130402T0700Z.130402T1548Z.NO/ 806 PM CDT TUE APR 2 2013 THE FLOOD WARNING IS CANCELLED FOR THE TREMPEALEAU RIVER AT DODGE. * AT 7:00 PM TUESDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 9.0 FEET. * FELL BELOW FLOOD STAGE AT 10:48 AM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.7 FEET BY THURSDAY MORNING. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 1, 6:01 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 1, 6:01 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 601 AM CDT MON APR 1 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 311 AM CDT MON APR 1 2013 A BROAD/DEEP MID TO UPPER LEVEL TROUGH HAS SET UP ACROSS SOUTHEASTERN CANADA WHILE AN AMPLIFYING RIDGE DEVELOPS ACROSS THE WESTERN US. AT THE SURFACE...CYCLONIC FLOW PERSISTS ACROSS THE GREAT LAKES AND UPPER MISSISSIPPI RIVER VALLEY AS A RIDGE OF HIGH PRESSURE PUSHES DOWN TO THE SOUTHEAST ACROSS THE DAKOTAS. SKIES HAVE MAINLY CLEARED OUT THOUGH A FEW CU STREAKS HAVE STUCK AROUND NORTHERN WISCONSIN. SHOULD NOT SEE MUCH IN THE WAY OF CHANGES IN THE PATTERN FOR TODAY AS THE RIDGE UNDERCUTS THE REGION TO THE SOUTHWEST AND STRONGLY SUBSIDENT AIR SHOULD KEEP SKIES MAINLY CLEAR. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 311 AM CDT MON APR 1 2013 WITH 850MB TEMPERATURES STAYING BETWEEN -10C TO -15C INTO WEDNESDAY MORNING...TEMPERATURES WILL STAY WELL BELOW NORMAL OVER THIS PERIOD. THE COLDEST MORNING WILL LIKELY BE ON WEDNESDAY MORNING AS THE CORE OF THE RIDGE MOVES OVERHEAD AND ALLOWS FOR IDEAL RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS. THINK THAT SOME OF THE MODELS ARE LEANING TOWARD CLIMO AND HAVE SOME HIGHER VALUES IN THERE...SO HAVE UNDERCUT LOWS THERE A BIT FOR WEDNESDAY MORNING. TEMPERATURES WILL BE ON THE INCREASE ON WEDNESDAY AS THE RIDGE AXIS MOVES IN FROM THE WEST AND 850MB TEMPERATURES IMPROVE TO AROUND -2C TO 0C. HIGH TEMPERATURES WILL STILL BE BELOW NORMAL BUT AT LEAST WILL BE TRENDING IN THE RIGHT DIRECTION. A MID LEVEL TROUGH WILL THEN TRACK ACROSS SOUTHERN CANADA WEDNESDAY NIGHT INTO THURSDAY AND IN TURN BRING A SURFACE LOW ALONG WITH IT. A COLD FRONT WILL EXTEND SOUTH OF THIS LOW AND WILL APPROACH CENTRAL MINNESOTA/NORTHERN WISCONSIN EARLY THURSDAY MORNING. THE BETTER LIFT/MOISTURE CONVERGENCE STILL APPEARS TO BE OFF TO THE NORTHEAST CLOSER TO THE MID LEVEL/SURFACE LOW...SO IT DOES NOT LOOK LIKE THERE SHOULD BE MUCH PRECIPITATION THAT OCCURS ALONG/AHEAD OF THE COLD FRONT. THERMAL PROFILES OFF OF THE 01.00Z GFS SUGGEST THAT THE PRECIPITATION SHOULD MAINLY FALL AS LIGHT RAIN...BUT CAN NOT RULE OUT THAT THERE COULD BE SOME SNOW THAT MIXES IN AS THE PROFILE SATURATES DOWN TO THE WET BULB TEMPERATURE. THE FOCUS THEN GOES TO A MORE POTENT SYSTEM THAT WILL BE DEVELOPING IN THE CENTRAL PLAINS ON FRIDAY WITH THE AFOREMENTIONED COLD FRONT TRANSITIONING TO A WARM FRONT. THE INITIAL QUESTION REMAINS WITH HOW FAR NORTH THAT FRONT MAKES IT NEXT WEEKEND AS TEMPERATURES WILL LIKELY BE IN THE 60S TO THE SOUTH OF IT AND IN THE 30S WITH SNOW TO THE NORTH OF IT. THE ECMWF HAS FLIP FLOPPED AROUND A BIT THE PAST FEW DAYS WITH THE TRACK OF THE SURFACE LOW THAT EVENTUALLY COMES THROUGH THE REGION ON SUNDAY WHILE THE GFS HAS BEEN FAIRLY STEADY WITH ITS TRACK. A FEW OF THE ECMWF RUNS HAVE TAKEN A MORE NORTHERLY TRACK THROUGH SOUTHERN MINNESOTA/CENTRAL WISCONSIN WHILE THE GFS HAS BEEN FAIRLY CONSISTENT WITH TAKING THE LOW THROUGH IOWA. PRECIPITATION WILL INITIALLY START OUT WELL AHEAD OF THIS LOW AS WARM AIR ADVECTION/FRONTOGENESIS STRENGTHENS ALONG THE THERMAL GRADIENT. A LOT OF DETAILS TO BE WORKED OUT AND HAVE BASICALLY DONE A BLEND BETWEEN THE 01.00Z GFS/ECMWF WITH THIS SYSTEM BUT SOME DRASTIC CHANGES COULD BE IN STORE DEPENDING ON WHETHER WE END UP IN THE WARM OR COLD SECTOR. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 601 AM CDT MON APR 1 2013 VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD. NORTHWEST WINDS OF 12 TO 15 KTS WILL OCCUR AT THE TAF SITES TODAY AS HIGH PRESSURE EDGES EAST OUT OF THE NORTHERN PLAINS. SCATTERED CUMULUS WILL DEVELOP LATE THIS MORNING WITH CLOUD BASES IN THE 3000-3500 FT RANGE. THE CUMULUS WILL DISSIPATE EARLY THIS EVENING AS SURFACE HEATING DIMINISHES WITH CLEAR SKIES EXPECTED THROUGH THE OVERNIGHT HOURS. ALSO...WINDS WILL DIMINISH THIS EVENING INTO THE 5 TO 8 KT RANGE. WINDS MAY ACTUALLY GO CALM AT KLSE LATE IN THE NIGHT. PLAN ON QUIET WEATHER THROUGH THE OVERNIGHT HOURS INTO TUESDAY MORNING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...HALBACH LONG TERM...HALBACH AVIATION...WETENKAMP
Hazardous weather outlook, Apr 1, 4:51 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 451 AM CDT MON APR 1 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 451 AM CDT MON APR 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT HIGH WATER LEVELS WILL CONTINUE ON SOME AREA RIVERS AND CREEKS AS RUNOFF CONTINUES FROM SNOWMELT AND RECENT RAINFALL. IF YOU LIVE NEAR A RIVER OR STREAM BE ALERT TO RISING WATER AND POTENTIAL FLOODING. ALSO...LOW SPOTS ALONG SECONDARY ROADS COULD EXPERIENCE HIGH WATER LEVELS AND POSSIBLE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM COULD IMPACT THE REGION THIS WEEKEND BRINGING A MIX OF RAIN AND SNOW TO THE AREA. AT THIS TIME THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE EXACT TRACK OF THIS SYSTEM AND PRECIPITATION TYPES. DETAILS WILL BECOME CLEARER WITHIN THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF CLOSED ROADS DUE TO FLOODING ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
Nearby
River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.